U.S. doctors online nowAsk doctors free
Lewistown, PA
A 19-year-old female asked:

Been on the depo-provera shot for about almost two months, i've been having cramps like my period, is it normal to have dried blood that is like brown spots?

1 doctor answer1 doctor weighed in
Dr. Carol Peters-tanksley
Obstetrics and Gynecology 37 years experience
Normal: Depo-provera can lead to irregular spotting in quite a few women. It may get better with time. The cramps: you might try ibuprofen. If that doesn't help or the cramps get worse, see your doctor.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 18-year-old female asked:
Im on Depo Provera, (medroxyprogesterone) I have been constipated Im having Cramps as if i am on my period but there is little to any blood. Am I pregnant???
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Take a test: If you think you might be pregnant check then check a home pregnancy test. They are cheap, reliable and available at any pharmacy. It is normal to no... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
I had my 3 Depo-Provera shot 2 months ago and all of a sudden I've got horrible period cramps and so far two clots with a painful regular flow. Is this normal?
Dr. Alan Patterson
Obstetrics and Gynecology 44 years experience
No- call your gyn: May be break thru bleed on the Depo-Provera or something else, you need an exam and blood work and an ultrasound go colts.
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
Is it normal to have a period for a month or longer while taking the Depo-Provera birth control shot? My period goes from heavy to spotting this brown colored blood to nothing.. This is my second birth control shot.
Dr. Ron Eaker
Specializes in Obstetrics and Gynecology
Yes: irregular bleeding and spotting is quite common with Depo Provera, especially early in its use. For many this abates after several shots.
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
The two months on the Depo-Provera shot i was not bleeding or spotting the third month i started to spot eventually bleed. Is this normal ..Is this my period?
Dr. Usha Mukhytar
Gynecology 28 years experience
Yes: Periods become very irregular on depo you may not bleed at all or bleed often bleeding on Depo-Provera is not period it is just an ovulation irregu... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
I've been on the Depo-Provera shot for 3.5 weeks is it normal to bleed light brown blood consistent then randomly heavy red blood & cramps randomly ?
Dr. William Jurewitz
Specializes in Obstetrics & Gynecology
Absolutely: Your experience the normal pattern we see after giving the first depop shot. It is perfectly normal and there is nothing to worry about. This bleeding... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 23, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.